Whenever you have dental procedures like implants or even crowns, you are at risk of nerve trauma or damage that causes a ringing sensation in your ear. This sensation is called tinnitus. This medical problem in your inner ear is described as a buzzing, whistling, or rushing sound. It can also be more complex like the sound of a machine or twittering birds. It may not be present at all times, but when it becomes noticeable, it tends to be a firm noise without regular or frequent changes in its loudness. And sometimes the sound can make you go insane, so you shouldn’t ignore this problem.
Many people who undergo dental procedures are more likely to experience this sensation because there is a major nerve that runs from the inner ear down to the jaw and towards the chin. And if this is affected, this causes you to have tinnitus. This problem can last for weeks, months, or a couple of years, or it could become permanent. This problem can lead to many issues and disturbance in your daily activities. That is why it is advised that you consult a physician so he can give you medications to stop the sensation.
Two of the most commonly used drugs to treat tinnitus are Ativan and Valium. These drugs are classified as anxiolytics drugs. The good effect of these drugs is associated with decreasing the nerve impulse in the inner ear. Many have claimed the effectiveness of the medications in getting rid of the buzzing sensation. However, one of the disadvantages in taking these drugs, especially for a long-term use, is depression.
Another important reminder that you should take is that you must avoid stimulants such as coffee, cigarettes, and alcohol. You should also follow a fat-free diet or at least stay away from high-fat meals, like cheeseburgers, because these can worsen the problem.